MAUDE Adverse Event Report: K2M, INC. DEFORMITY POLYAXIAL SCREW; SIZE Ø4.0X30 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. DEFORMITY POLYAXIAL SCREW; SIZE Ø4.0X30 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 3001-04030
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that slippage of the rod occurred on four mesa polyaxial screws at l4-l5 and l5-s1 post-operatively.Revision has occurred.This report will capture the second of four screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the screw associated with this record was not returned for evaluation.It was reported that the rods slipped from the screw heads 5 months after implantation.Two of the six screws from this construct were returned and evaluated (captured in reports 3004774118-2022-00004 and 3004774118-2022-00005).Those two screws appeared to have been fully locked.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, no similar complaints were identified.X rays were provided showing a 3-level construct from l4-s1.The x rays on 17dec2021 show the rods slipped from the screw heads.The 09jul2021 index surgery shows the screws with the rod locked in with what appears to be adequate rod overhang.Rep reported that the quick locker was used and there were no issues during final locking.Patient post op activity is unknown.The mesa device ifu and surgical technique were reviewed: potential adverse events associated with spinal fusion procedures include, but are not limited to pseudoarthrosis; loosening, bending, cracking or fracture of components, or loss of fixation in the bone with possible neurologic damage, usually attributable to pseudoarthrosis, insufficient bone stock, excessive activity or lifting, or one or more of the factors listed in contraindications, or warnings and precautions; adequately instruct the patient.Postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.The mesa device ifu and surgical technique were reviewed: potential adverse events associated with spinal fusion procedures include, but are not limited to pseudoarthrosis; loosening, bending, cracking or fracture of components, or loss of fixation in the bone with possible neurologic damage, usually attributable to pseudoarthrosis, insufficient bone stock, excessive activity or lifting, or one or more of the factors listed in contraindications, or warnings and precautions; adequately instruct the patient.Postoperative care and the patient's ability and willingness to follow instructions are two of the most important aspects of successful healing.Based on the returned screws and x rays, the construct appeared to be fully locked and there was adequate rod overhang.No manufacturing issues were found.An exact cause cannot be determined, but based on the ifu and risk file, potential root causes include excessive patient post-op activities beyond surgeon recommendation and/or patient fall.Additionally, only 2 of the 6 screws in the construct were returned, so it was only able to be definitively determined that 2 screws were fully locked.

Brand Name
DEFORMITY POLYAXIAL SCREW; SIZE Ø4.0X30 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13172575
Report Number3004774118-2022-00006
Device Sequence Number11976192
Product Code NKB
UDI-Device Identifier10888857046184
UDI-Public10888857046184
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3001-04030
Device Catalogue Number3001-04030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient Age64 YR
Patient SexMale